Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 12, 2021, 5:33 PM EDT for Stark County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 5:33 PM EDT (21:33 UTC)
- Expired
- Jul 12, 2021, 6:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Cleveland, OH
County Stark County, OH
The radar
The Cleveland radar (KCLE), 64 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
626 WWUS81 KCLE 122133 SPSCLE Special Weather Statement National Weather Service Cleveland OH 533 PM EDT Mon Jul 12 2021 OHZ021-022-032-122200- Summit-Portage-Stark- 533 PM EDT Mon Jul 12 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PORTAGE... NORTHWESTERN STARK AND SOUTHEASTERN SUMMIT COUNTIES... At 532 PM EDT, a strong thunderstorm was located over Green, or 8 miles northwest of Canton, moving northeast at 15 mph. Locations impacted include... Akron, Green, Tallmadge, North Canton, Mogadore, Hartville, New Franklin, Brimfield, Lakemore, Greentown, Uniontown and Portage Lakes. This rotating storm may produce funnel clouds. If a funnel cloud is spotted, head indoors. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4085 8150 4093 8157 4111 8140 4096 8117 TIME...MOT...LOC 2132Z 229DEG 14KT 4091 8146 $$ Jaszka
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:26 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 12, 3:26 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
326 PM EDT Mon Jul 12 2021
.SYNOPSIS...
Low pressure will remain west of the forecast area through Tuesday.
This storm system will push a warm front north of the area this
evening. A weak surface trough of low pressure will cross the
region late Tuesday night into Wednesday.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
A slow moving area of low pressure will remain west of the forecast
area through Tuesday night. This system will push a warm front
north of the lake this evening. The entire forecast area will
remain in the warm sector tonight and most of Tuesday. Numerous
showers and thunderstorms are expected this evening with the
movement of the warm frontal boundary. These low top convective
storms are very efficient with potential rainfall rates of 1 to 2
inches an hour. I will leave the current flash flood watch in place
through this evening. With a lack of a focus late tonight, much of
the shower and thunderstorm activity will slowly dissipate. I will
gradually lower the precipitation chances overnight.
The models show a short wave moving across the forecast area Tuesday
afternoon and evening. With the increase instability in the warm
sector, widespread showers and thunderstorms should develop again.
The storms will remain efficient on Tuesday and areas of torrential
rain will still be possible. SPC has most of the forecast area in a
Marginal Outlook Risk for Tuesday and the potential for severe
storms will likely be dependent on the amount of heating we
receive.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Active weather should continue through Wednesday as a shortwave
trough moves across the area. This will produce an additional round
of scattered showers and thunderstorms, primarily east of I-71. A
brief dry period should develop Wednesday night through Thursday
morning as weak high pressure briefly builds over the area and most
of the area should remain dry during this time. Precip chances
increase again Thursday afternoon and evening as low pressure
tracking northeast over the Upper Midwest/Upper Great Lakes pushes a
cold front southeast towards the area. Highs will be in the upper
70s in NW PA and the low to mid 80s across northern Ohio Wednesday
and the entire area will see highs in the mid to upper 80s on
Thursday. Overnight lows should fall into the 60s Wednesday night
and warm air advection should keep lows in the upper 60s to lower
70s Thursday night.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The aforementioned cold front will slide across the area on
Saturday, which will provide a focus for additional showers and
thunderstorms through at least the first half of the long term
period. Based on latest model guidance, the best chance of showers
and thunderstorms appears to be on Friday afternoon and evening. The
front will shift south of the area Saturday into Sunday and although
additional showers and thunderstorms may develop across the southern
reaches of the area, the best chance of precip should remain to the
south. Have a drying trend through Monday, but uncertainty in the
synoptic setup will lead to a slight chance to low-end chance of
showers through the remainder of the period. Highs will be in the
mid 80s Friday and will cool to the upper 70s to lower 80s through
the weekend.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Ceilings across the area have gradually become broken to
scattered and lifted out of IFR conditions. A warm front has
stalled near the southern lakeshore of Lake Erie, which has
allowed winds to remain calm from the southwest. This boundary
will also aid in the enhancement of storms this afternoon. Heavy
precipitation is the primary concern, which may result in a
reduction of visibilities to IFR briefly. Have opted to keep
vcts for many sites through this afternoon as exact placement of
the convection is not well handled in models. In addition to the
warm front, there remains a chance that a lake breeze will
develop, impacting KCLE and KERI, however with showers already
persisting over the area, the reduced temperature gradient may
prevent this from happening. Any lake breeze boundary will again
add a source of lift for developing convection.
Overnight, low ceilings are expected across many sites,
particularly in areas which receive rainfall today. Have kept
the forecast fairly optimistic with MVFR conditions, however
locally IFR conditions are possible. These ceilings will begin
to lift by tomorrow afternoon along with winds increasing from
the southwest at 10-15 knots, gusting up to 20 knots.
Outlook...Non-VFR possible in showers and thunderstorms Tuesday
afternoon and evening. Non-vfr ceilings and/or patchy fog may be
possible Tuesday night into Wednesday morning. Non-VFR possible
in isolated to scattered showers and/or thunderstorms Wednesday
and Thursday afternoon and evening. Better chance of Non-VFR on
Friday in showers and thunderstorms.
&&
.MARINE...
A warm front south of the lake will produce northeasterly flow at
around 10 knots through tonight. The front will lift north over the
lake this evening and should be north of the lake Tuesday morning,
which will allow winds to shift to the south. Winds will shift to
the southwest by midweek as a trough approaches and moves across the
lake, before briefly becoming southerly on Thursday and veering back
to the southwest as a cold front approaches from the west on Friday.
Winds will remain under 20 knots through the forecast period, so no
marine headlines are anticipated as of now.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 10 PM EDT this evening for OHZ008>014-
018>021-089.
PA...Flash Flood Watch until 10 PM EDT this evening for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...Garnet
NEAR TERM...Garnet
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Campbell
MARINE...MainesHazardous weather outlook, Jul 12, 4:42 AM EDT, 12 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 442 AM EDT Mon Jul 12 2021 OHZ008>014-018>021-089-PAZ001>003-130845- Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Seneca- Huron-Medina-Summit-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- 442 AM EDT Mon Jul 12 2021 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Isolated strong to severe storms are possible today with the main threat being damaging winds. Heavy rainfall is also possible. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are again possible across the area on Tuesday. Isolated strong to severe storms with heavy rainfall are possible, especially during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ003-006-007-017-022-023-027>033-036>038-047-130845- Lucas-Wood-Ottawa-Hancock-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 442 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Isolated strong to severe storms are possible today with the main threat being damaging winds. Heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are again possible across the area on Tuesday. Isolated strong to severe storms with heavy rainfall are possible, especially during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142>149-162>169-130845- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 442 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Isolated strong to severe storms are possible today with the main threat being damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms are again possible across the area on Tuesday. Isolated strong to severe storms are possible, especially during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jul 12, 3:48 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
348 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 1 E ONTARIO 40.76N 82.59W
07/12/2021 M1.04 INCH RICHLAND OH TRAINED SPOTTER
DURATION OF REPORT WAS 14 MINUTES.
&&
RCSpecial weather statement, Jul 12, 4:07 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
407 PM EDT Mon Jul 12 2021
OHZ006-008-018-122045-
Seneca-Wood-Sandusky-
407 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SENECA...SOUTHWESTERN
SANDUSKY AND SOUTHEASTERN WOOD COUNTIES...
At 405 PM EDT, a strong thunderstorm was located over Fostoria,
moving northeast at 15 mph.
The public has reported funnel clouds with these storms.
Locations impacted include...
Tiffin, Fremont, Fostoria, Green Springs, Ballville, Bettsville,
Risingsun, Republic, Helena, West Millgrove, Burgoon, Bascom, Kansas
and Stony Prairie.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4142 8306 4111 8291 4105 8342 4116 8342
4117 8347 4127 8350
TIME...MOT...LOC 2005Z 245DEG 11KT 4117 8339
CampbellSpecial weather statement, Jul 12, 4:32 PM EDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Cleveland OH 432 PM EDT Mon Jul 12 2021 OHZ020-030-031-122100- Medina-Ashland-Wayne- 432 PM EDT Mon Jul 12 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEDINA... NORTHEASTERN ASHLAND AND NORTHWESTERN WAYNE COUNTIES... At 431 PM EDT, a strong thunderstorm was located over West Salem, or 13 miles northeast of Ashland, moving northeast at 20 mph. Locations impacted include... Lodi, Creston, West Salem, Chippewa Lake, Polk, Seville, Westfield Center, Gloria Glens Park, Burbank, Congress, Chippewa-On-The-Lake and Briarwood Beach. Funnel clouds have been reported with this storm and remain possible. If a funnel cloud is spotted, head indoors. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4088 8213 4095 8222 4117 8203 4102 8183 TIME...MOT...LOC 2031Z 231DEG 19KT 4097 8210 Jaszka
Local storm report, Jul 12, 4:59 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
459 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLOOD 6 WSW BRUNSWICK 41.22N 81.92W
07/12/2021 MEDINA OH TRAINED SPOTTER
WEST LAW RD CLOSED DUE TO FLOODING.
&&
AMLocal storm report, Jul 12, 5:28 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
528 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD 4 SW STRONGSVILLE 41.27N 81.90W
07/12/2021 MEDINA OH 911 CALL CENTER
FLOODING ON BOSTON RD NEAR BOONE RD.
&&
AMSpecial weather statement, Jul 12, 5:33 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Cleveland OH 533 PM EDT Mon Jul 12 2021 OHZ021-022-032-122200- Summit-Portage-Stark- 533 PM EDT Mon Jul 12 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PORTAGE... NORTHWESTERN STARK AND SOUTHEASTERN SUMMIT COUNTIES... At 532 PM EDT, a strong thunderstorm was located over Green, or 8 miles northwest of Canton, moving northeast at 15 mph. Locations impacted include... Akron, Green, Tallmadge, North Canton, Mogadore, Hartville, New Franklin, Brimfield, Lakemore, Greentown, Uniontown and Portage Lakes. This rotating storm may produce funnel clouds. If a funnel cloud is spotted, head indoors. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4085 8150 4093 8157 4111 8140 4096 8117 TIME...MOT...LOC 2132Z 229DEG 14KT 4091 8146 Jaszka
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:39 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 3 hr |
| Jul 12, 3:18 AM EDT | Flash Flood Watch | CLE | Ashtabula, Cuyahoga, Erie, Geauga, Huron, Lake and 5 more | 18 hr |
| Jul 12, 11:20 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 3 hr |
| Jul 12, 11:59 AM EDT | Flash Flood Warning | CLE | Lorain, Medina | 4 hr |
| Jul 12, 3:41 PM EDT | Special Weather Statement | CLE | Huron | 34 min |
| Jul 12, 4:07 PM EDT | Special Weather Statement | CLE | Sandusky, Seneca | 38 min |
| Jul 12, 4:30 PM EDT | Flash Flood Warning | CLE | Ashland, Cuyahoga, Lorain, Medina | 6 hr |
| Jul 12, 4:32 PM EDT | Special Weather Statement | CLE | Medina | 28 min |
| Jul 12, 5:11 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Portage, Summit | 6 hr |
| Jul 12, 5:34 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 2 hr |
| Jul 12, 6:51 PM EDT | Areal Flood Advisory | CLE | Crawford | 2 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.